MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA FEMUR CEMENTED CRUCIATE RETAINING (CR) STANDARD RIGHT SIZE 9; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA FEMUR CEMENTED CRUCIATE RETAINING (CR) STANDARD RIGHT SIZE 9; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices - tibia cemented 5 degree.Stemmed right size f: 42532007502: 77005090; articular surface fixed.Bearing ultracongruent.(uc) right 11 mm height: 42522200511: 62815750.Report source - foreign: (b)(6).The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as it was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Investigation incomplete.
 
Event or Problem Description
It was reported that patient underwent right total knee arthroplasty approximately three years ago.Subsequently, the patient had a painful and unstable knee.There was a planned surgery for a change of the articular surface, however the femoral component was loose and required revision.Revision completed using non zimmer biomet system.The surgeon stated the cement/bone interface on the medial femoral condyle had failed - no cancellous interdigitalization, due to cement technique error.Attempts have been made and no further information has been provided.".
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.The results of the investigation are as follows: no product was returned; visual and dimensional evaluations could not be performed.A photograph of explanted femoral component shows some material that is probably a mixture of bone and bone cement.Review of the device history records identified no related deviations or anomalies during manufacturing.The surgeon stated that the cement was not adequately applied and hence the root cause can be attributed to user error.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA FEMUR CEMENTED CRUCIATE RETAINING (CR) STANDARD RIGHT SIZE 9
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key11527198
Report Number3007963827-2021-00065
Device Sequence Number4537396
Product Code JWH
UDI-Device Identifier00889024230408
UDI-Public(01)00889024230408(17)270331(10)63618637
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42502606602
Device Lot Number63618637
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient Weight95